Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 1, 2000, 5:20 PM EDT for Wilkes County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2000, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 1, 2000, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WUUS51 KRNK 012121 SVRRNK NCC193-012200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 520 PM EDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 600 PM EDT. * AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF RONDA...MOVING SOUTHEAST AT 12 MPH. SOME LOCATIONS THREATENED THROUGH 600 PM EDT INCLUDE RONDA... <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ LAT...LON 3605 8113 3607 8089 3634 8090 3637 8110 SN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:10 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 1, 2:10 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT SAT JUL 1 2000 COLD POOL ALOFT RESPONSIBLE FOR ORGANIZED CU AND VERY ISOLD SHWRS ALONG BLU RDG EARLY THIS AFT...BUT AS THIS S/WV MOVES EAST ANY ACTIVITY WILL DIMINISH QUICKLY BY LATE AFTERNOON. EXPECTING A CLEAR NITE WITH GOOD RADIATIONAL COOLING COMPARED TO LAST NITE. DW PTS MAY BE SLIGHTLY HIER BUT PRETTY CLOSE. HEIGHTS ON THE INCREASE TOMORROW BEHIND S/WV WITH ETA ALSO SHOWING SIGNIFICANT LOW-LVL MSTR INCREASE OVR WRN NC AS RETURN FLOW DEVELOPS LATE IN THE DAY. ETA BNDRY LYR THETA-E RDG AND CAPES WOULD SUGGEST WORTH GOING WITH A SMALL POP IN THE NC MTNS BUT AM CONCERNED THAT TEMPS ALOFT WILL BE WARMING TO QUICKLY TO ALLOW DIFF HTG ALONE TO DEVELOP ANY DEEP CONVECTION. WILL PROBABLY TAKE A BETTER TRIGGER. DRY AIR ALOFT WITH WEAK SUBSIDENCE ANOTHER LIMITING FACTOR. WILL LEAVE OUT FOR NOW WITH IDEA THAT MID SHIFT OR DAY SHIFT SUNDAY MAY WANT TO PUT IN 20 POP FOR LATE SUN AFT IF CURRENT ETA TRENDS HOLD TRUE. MSTR RETURN FROM SW A LTL MORE WIDESPREAD ON MONDAY BUT TEMPS ALOFT STILL RISING SLOWLY. LOOKS LIKE ISOLD TYPE OF DAY IN THE MTNS...BUT NOT ENOUGH FOR POPS THIS FAR OUT. WILL KEEP THINGS DRY IN ZONES FOR NOW...CONSISTENT WITH THINKING DOWN AT GSP...THANKS FOR COORD. TEMP WISE...WILL KEEP SLOW WARMING TREND THROUGH MONDAY WITH HIGHER HUMIDITIES RETURNING. NOT MUCH CHANGE IN FCST TEMPS FROM CURRENT PACKAGE. EXTENDED...SYSTEM APPROACHING FROM NW MAY HELP WITH DEEPER MSTR RETURN BY LATE ON THE 4TH BUT DO NOT SEE SIGNIFICANTLY HIGHER CHC OF SCT CONVECTION UNTIL WED AND THURS. MRF EVEN SHOWING AN EASTERLY WAVE COMING AROUND BACK SIDE OF RDG BY LATE THURS. WILL NOT ATTEMPT TO REMOVE MENTION OF AFT TSTMS FROM THE HOLIDAY NOW AS THERE IS AT LEAST A SMALL CHC...AND WILL LEAVE IT IN FOR ALL EXTENDED PDS AS WELL. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. KEIGHTON
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.